Alert archive / Georgia / Special Weather Statements in 2019
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jun 18, 2019, 3:08 PM EDT for Newton County, Rockdale County, Georgia. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 18, 2019, 3:08 PM EDT (19:08 UTC)
- Expired
- Jun 18, 2019, 3:45 PM EDT
- In force
- 37 min
- Issued by
- NWS Atlanta, GA
- Wind
- 40
Counties Newton County, GA, Rockdale County, GA
The radar
The Atlanta radar (KFFC), 57 km from the middle of the area, began a volume at 19:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.1 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 776 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
007
WWUS82 KFFC 181908
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Tue Jun 18 2019
GAZ046-048-057-181945-
Rockdale GA-Newton GA-Henry GA-
308 PM EDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE...NEWTON AND
NORTHEASTERN HENRY COUNTIES UNTIL 345 PM EDT...
At 308 PM EDT...a strong thunderstorm was near Magnet, or near
Conyers...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Georgia International Horse
Park, Magnet, Gum Creek, Almon, Milstead, Richardson Park, Kelleytown
and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3362 8412 3362 8411 3363 8411 3376 8393
3365 8377 3350 8383 3354 8414 3360 8415
TIME...MOT...LOC 1908Z 252DEG 7KT 3359 8406
WIND...40MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jun 18, 1:44 PM EDT, 1 hour 24 minutes earlier.
Area forecast discussion, Jun 18, 1:44 PM EDT, 1 hour 24 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 144 PM EDT Tue Jun 18 2019 .PREV DISCUSSION... /Issued 749 AM EDT Tue Jun 18 2019/ PREV DISCUSSION... /issued 330 AM EDT Tue Jun 18 2019/ SHORT TERM /Today through Wednesday/... Southerly low level flow riding up and over boundary over North GA continues to generate periods of showers and embedded thunderstorms. Strong shortwave will be moving out of the Mississippi Valley later this morning and moving into the local area through the afternoon hours. Depending upon how much low clouds we get this morning will dictate the amount of instability we can get prior to shortwave arrival. As of now, the models indicate only modest values of instability...remaining below 1500 J/KG in general although SE sections of the forecast area may go higher. Regardless, with the aid of shortwave, should see likely pops over most all of the area. Although some strong storms cannot be ruled out, feel heavy rainfall may be the bigger concern with this system, given the limited instability but high deep layer moisture content. Shortwave will be east of the area by the overnight hours with some drier air working in. Will still keep some low end pops in as some embedded followup shortwaves move through but overall, activity should be on the wane. For Wed, we go from todays precipitable water values in excess of 2 inches to less than 1.5. Instability will be increasing and strong shortwave will be moving through Alabama, but arrival for local area should be late enough that we will only realize mid range chance pops for Wed afternoon. Abundant cloud cover will keep temps in check with low to mid 80s for the North but still getting to the 90s degree mark for Central GA. Deese LONG TERM /Wednesday Night through Monday/... A short wave will be approaching Wednesday night and move across the area on Thursday and will help to enhance showers and storms in an already moist and unstable airmass. After Thursday, an upper level ridge builds but the airmass stays moist and unstable with highly diurnal scattered showers and storms expected through Sunday. On Monday, a short wave moves to the area that will help to enhance showers and storms, especially for n GA. For the most part, temperatures will run within several of normal and favor above normal through the long term period. BDL && .AVIATION... 18Z Update... MVFR to VFR ceilings across the area but will see ceilings fall mainly into the MVFR range and then IFR around daybreak. Ceilings will lift back into the MVFR/VFR range by Wed afternoon. SHRA/TSRA expected across the area Today, Tonight, and Wednesday. Precip will be a bit isolated overnight so not including it in the TAF. Winds will stay mainly out of the West to SW at 10kts or less. //ATL Confidence...18Z Update... Confidence Medium to high on all elements. 01 && .PRELIMINARY POINT TEMPS/POPS... Athens 85 70 87 71 / 60 60 40 40 Atlanta 84 70 86 72 / 70 40 40 50 Blairsville 78 64 80 65 / 80 40 40 70 Cartersville 84 69 86 71 / 80 40 40 60 Columbus 88 72 89 74 / 70 40 40 20 Gainesville 82 69 84 71 / 70 50 40 60 Macon 89 71 89 72 / 60 60 40 20 Rome 84 69 86 71 / 80 40 40 70 Peachtree City 85 69 87 71 / 70 40 40 40 Vidalia 90 73 90 74 / 50 50 50 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Deese LONG TERM....BDL AVIATION...01
Hazardous weather outlook, Jun 18, 10:19 AM EDT, 4 hours 49 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 1019 AM EDT Tue Jun 18 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 1019 AM EDT Tue Jun 18 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...This Afternoon and Tonight... Scattered thunderstorms are expected across the area through tonight. Isolated strong to severe thunderstorms are possible, mainly this afternoon and evening. The main hazards will be gusty winds, frequent lightning and heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday... Scattered thunderstorms can be expected on Wednesday and numerous to occasional thunderstorms are expected on Thursday. Some storms could be strong to severe with gusty winds, frequent lightning and heavy rainfall. Isolated to scattered thunderstorms can be expected Friday into Monday, most so during the afternoon and evening. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Jun 18, 1:35 PM EDT, 1 hour 33 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
135 PM EDT Tue Jun 18 2019
GAZ080-081-094-181800-
Peach GA-Taylor GA-Crawford GA-
135 PM EDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR PEACH...NORTHEASTERN TAYLOR AND
CRAWFORD COUNTIES UNTIL 200 PM EDT...
At 134 PM EDT...a strong thunderstorm was near Reynolds, or 7 miles
south of Roberta...moving east at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Fort Valley, Roberta, Reynolds, Knoxville, Lee Pope and Horns.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3254 8412 3265 8416 3278 8390 3258 8382
TIME...MOT...LOC 1734Z 248DEG 13KT 3262 8406
WIND...40MPHSpecial weather statement, Jun 18, 1:41 PM EDT, 1 hour 27 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
141 PM EDT Tue Jun 18 2019
GAZ027-181815-
Madison GA-
141 PM EDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN MADISON COUNTY UNTIL 215
PM EDT...
At 140 PM EDT...a strong thunderstorm was over Danielsville...moving
northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Danielsville, Ila and Pocataligo.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3426 8312 3423 8308 3421 8309 3417 8310
3415 8308 3416 8307 3414 8306 3409 8325
3420 8332 3425 8325 3424 8324 3425 8324
3425 8320 3424 8317 3427 8311
TIME...MOT...LOC 1740Z 242DEG 13KT 3415 8324
WIND...40MPHSpecial weather statement, Jun 18, 2:53 PM EDT, 15 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
253 PM EDT Tue Jun 18 2019
GAZ103-104-181945-
Sumter GA-Webster GA-
253 PM EDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SUMTER AND SOUTHERN
WEBSTER COUNTIES UNTIL 345 PM EDT...
At 252 PM EDT...a strong thunderstorm was near Brooksville, or 11
miles northwest of Dawson...moving northeast at 15 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Americus, Preston, Plains, Weston, Sumter, Maddox, Croxton
Crossroads, Centerpoint, Dumas and Leveretts.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3197 8444 3193 8444 3192 8446 3192 8466
3195 8465 3214 8445 3214 8443 3208 8424
3192 8421 3192 8434 3187 8434
TIME...MOT...LOC 1852Z 238DEG 13KT 3185 8461
WIND...40MPHSpecial weather statement, Jun 18, 2:57 PM EDT, 11 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
257 PM EDT Tue Jun 18 2019
GAZ023-025-181930-
Hall GA-Jackson GA-
257 PM EDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HALL AND
NORTHWESTERN JACKSON COUNTIES UNTIL 330 PM EDT...
At 257 PM EDT...a strong thunderstorm was over Candler, or 7 miles
south of Gainesville...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Gainesville, Jefferson, Braselton, Oakwood, Maysville, Pendergrass,
Gillsville, Talmo, Candler, Chestnut Mountain and Road Atlanta-Lanier
Speedway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3433 8365 3432 8365 3429 8361 3429 8360
3425 8357 3413 8358 3412 8382 3413 8382
3412 8383 3426 8389 3436 8367
TIME...MOT...LOC 1857Z 252DEG 7KT 3421 8378
WIND...40MPHSpecial weather statement, Jun 18, 3:08 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
308 PM EDT Tue Jun 18 2019
GAZ046-048-057-181945-
Rockdale GA-Newton GA-Henry GA-
308 PM EDT Tue Jun 18 2019
...SIGNIFICANT WEATHER ADVISORY FOR ROCKDALE...NEWTON AND
NORTHEASTERN HENRY COUNTIES UNTIL 345 PM EDT...
At 308 PM EDT...a strong thunderstorm was near Magnet, or near
Conyers...moving east at 10 mph.
HAZARD...Up to 40 mph wind...frequent cloud to ground lightning
and heavy rain.
IMPACT...Expect minor damage to tree limbs and blowing around of
light...unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Some locations in the path of this storm include
Conyers, Covington, Oxford, Porterdale, Georgia International Horse
Park, Magnet, Gum Creek, Almon, Milstead, Richardson Park, Kelleytown
and Oak Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
LAT...LON 3362 8412 3362 8411 3363 8411 3376 8393
3365 8377 3350 8383 3354 8414 3360 8415
TIME...MOT...LOC 1908Z 252DEG 7KT 3359 8406
WIND...40MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 8:02 PM EDT | Special Weather Statement | FFC | Union | 28 min |
| Jun 17, 8:09 PM EDT | Special Weather Statement | FFC | Barrow | 36 min |
| Jun 17, 8:16 PM EDT | Special Weather Statement | FFC | DeKalb | 29 min |
| Jun 17, 8:22 PM EDT | Special Weather Statement | FFC | Banks | 23 min |
| Jun 17, 8:55 PM EDT | Special Weather Statement | FFC | White | 35 min |
| Jun 18, 1:06 AM EDT | Special Weather Statement | FFC | Union | 24 min |
| Jun 18, 1:35 PM EDT | Special Weather Statement | FFC | Crawford | 25 min |
| Jun 18, 1:41 PM EDT | Special Weather Statement | FFC | Madison | 34 min |
| Jun 18, 2:53 PM EDT | Special Weather Statement | FFC | Webster | 52 min |
| Jun 18, 2:57 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jun 18, 3:28 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett, Newton, Rockdale, Walton | 27 min |
| Jun 18, 3:38 PM EDT | Special Weather Statement | FFC | Chattahoochee, Harris, Muscogee | 37 min |
| Jun 18, 3:42 PM EDT | Special Weather Statement | FFC | Hall | 33 min |
| Jun 18, 4:15 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion, Muscogee, Talbot, Taylor | 30 min |
| Jun 18, 4:30 PM EDT | Special Weather Statement | FFC | Pike | 30 min |
| Jun 18, 4:36 PM EDT | Severe Thunderstorm Warning | FFC | Pike, Spalding | 24 min |
| Jun 18, 4:43 PM EDT | Special Weather Statement | FFC | Fayette | 17 min |
| Jun 18, 4:46 PM EDT | Special Weather Statement | FFC | Crawford, Talbot | 29 min |
| Jun 18, 5:02 PM EDT | Special Weather Statement | FFC | Henry, Spalding | 13 min |
| Jun 18, 5:10 PM EDT | Severe Thunderstorm Warning | FFC | Bibb, Crawford, Lamar, Monroe, Taylor, Upson | 50 min |
| Jun 18, 5:15 PM EDT | Special Weather Statement | FFC | Morgan | 30 min |
| Jun 18, 5:35 PM EDT | Flash Flood Warning | FFC | Jackson, Madison | 6 hr |
| Jun 18, 5:47 PM EDT | Special Weather Statement | FFC | Bibb, Twiggs | 28 min |
| Jun 18, 5:50 PM EDT | Special Weather Statement | FFC | Oglethorpe | 25 min |
| Jun 18, 5:52 PM EDT | Special Weather Statement | FFC | Crisp | 53 min |
| Jun 18, 6:17 PM EDT | Special Weather Statement | FFC | Oglethorpe | 43 min |
| Jun 18, 6:22 PM EDT | Special Weather Statement | FFC | Putnam | 23 min |
| Jun 18, 6:27 PM EDT | Special Weather Statement | FFC | Jefferson | 33 min |
| Jun 18, 6:28 PM EDT | Special Weather Statement | FFC | Twiggs, Wilkinson | 32 min |
| Jun 18, 6:44 PM EDT | Special Weather Statement | FFC | Taliaferro | 31 min |
| Jun 18, 6:53 PM EDT | Special Weather Statement | FFC | Putnam | 37 min |
| Jun 18, 7:08 PM EDT | Special Weather Statement | FFC | Wilkes | 22 min |
| Jun 18, 7:10 PM EDT | Special Weather Statement | FFC | Taliaferro | 20 min |
| Jun 18, 7:47 PM EDT | Special Weather Statement | FFC | Warren | 13 min |
Nearby
Special Weather Statements in Georgia, 2019Every special weather statement in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.